AIMS Mathematics, 2017, 2(1): 81-95. doi: 10.3934/Math.2017.1.81

Research article

Export file:

Format

  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text

Content

  • Citation Only
  • Citation and Abstract

Identification of Source Terms in a Coupled Age-structured Population Model with Discontinuous Diffusion Coefficients

1 Department of Mathematics, Bharathiar University, Coimbatore - 641046, India
2 Department of Mathematics, Central University of Tamilnadu, Thiruvarur - 610005, India

This article concerns the inverse problem of the coupled age-structured population dynamics system with discontinuous diffusion coefficients. The internal observations with two measurements are allowed to obtain the stability result for the inverse problem consisting of simultaneously retrieving two space dependent source terms in the given parabolic system. The proof of the result relies on Carleman estimates and certain energy estimates for parabolic system.
  Figure/Table
  Supplementary
  Article Metrics

Keywords Stability, Source term; Age-structured population model; Carleman estimate

Citation: Varadharaj Dinakar, Natesan Barani Balan, Krishnan Balachandran. Identification of Source Terms in a Coupled Age-structured Population Model with Discontinuous Diffusion Coefficients. AIMS Mathematics, 2017, 2(1): 81-95. doi: 10.3934/Math.2017.1.81

References

  • 1. B. Ainseba, Exact and approximate controllability of the age and space population dynamics structured model, J. Math. Anal. Appl., 275 (2002), 562-574.
  • 2. B. Ainseba and S. Anita, Internal exact controllability of the linear population dynamics with diffusion, Electron. J. Differ. Eq., 2004 (2004), no.112, 1-11.
  • 3. B. Ainseba and S. Anita, Local exact controllability of the age-dependent population dynamics with diffusion, Abstr. Appl. Anal., 6 (2001), 357-368.
  • 4. B. Ainseba, Y. Echarroudi and L. Maniar, Null controllability of population dynamics with degenerate dffusion, Differ. Integral Equ., 26 (2013), 1397-1410.
  • 5. S. Anita, Analysis and Control of Age-Dependent population Dynamics, Kluwer Academic Publisher, Dordrecht, 2000.
  • 6. V. Barbu, M. Iannelli and M. Martcheva, On the controllability of the Lotka-McKendrick model of population dynamics, J. Math. Anal. Appl., 253 (2001), 142-165.
  • 7. L. Baudouin and A. Mercado, An inverse problem for Schr¨odinger equations with discontinuous main coefficient, Appl. Anal., 87 (2008), 1145-1165.
  • 8. K. Beauchard, P. Cannarsa and M. Yamamoto, Inverse source problem and null controllability for mulitdimensional parabolic operators of Grushin type, Inverse Probl., 30 (2014), 025006.
  • 9. A. Benabdallah, P. Gaitan and J. Le Rousseau, Stability of discontinuous diffusion coefficients and initial conditions in an inverse problem for the heat equation, SIAM J. Control Optim., 46 (2007), 1849-1881.
  • 10. G. D. Blasio and A. Lorenzi, An identification problem in age-dependent population dynamics, Numer. Func. Anal. Opt., 34 (2013), 36-73.
  • 11. I. Boutaayamou, A. Hajjaj and L. Maniar, Lipschitz stability for degenerate parabolic systems, Electron. J. Differ. Eq., 2014 (2014), no.149, 1-15.
  • 12. I. Boutaayamou, G. Fragnelli and L. Maniar, Lipschitz stability for linear parabolic systems with interior degeneracy, Electron. J. Differ. Eq., 2014 (2014), no.167, 1-26.
  • 13. A.L.Bukhgeim, Carleman estimates for Volterra operators and uniqueness of inverse problems, In: Non-classical Problems of Mathematical Physics, Computing Center of Siberian Branch of Soviet Academy of Sciences, Novosibirsk, 1981, 56-69.
  • 14. A.L.Bukhgeim and M.V.Klibanov, Uniqueness in the large class of multidimensional inverse problems, Sovi. Math. Dokl., 24 (1981), 244-247.
  • 15. S. Busenberg and M. Iannelli, A Class of nonlinear diffusion problems in age-dependent population dynamics, Nonlinear Anal. Theory Methods Appl., 7 (1983), 501-529.
  • 16. P. Cannarsa, J. Tort and M. Yamamoto, Determination of source terms in a degenerate parabolic equation, Inverse Probl., 26 (2010), 105003 (20pp).
  • 17. M. Cristofol, P. Gaitan, K. Niinim¨aki and O. Poisson, Inverse problems for a coupled parabolic system with discontinuous conductivities: one dimensional case, Inverse Probl. Imaging, 7 (2013), 159-182.
  • 18. A. Doubova, A. Osses and J. -P. Puel, Exact controllability to trajectories for semilinear heat equations with discontinuous diffusion coefficients, ESAIM Contr. Optim. Calc. Var., 8 (2002), 621-661.
  • 19. Y. Echarroudi and L. Maniar, Null controllability of a model in population dynamics, Electron. J.Differ. Eq., 2014 (2014), no.240, 1-20.
  • 20. L. C. Evans, Partial Differential Equations, AMS, Providence, 1998.
  • 21. S. Golgeleyen and M. Yamamoto, Stability for some inverse problems for transport equations, SIAM J. Control and Optim., 48 (2015), 2319 - 2344.
  • 22. M.V.Klibanov, Uniqueness in the large of some multidimensional inverse problems, In: Non-Classical Problems of Mathematical Physics, Computing Center of Siberian Branch of Soviet Academy of Sciences, Novosibirsk, 1981, 101-114.
  • 23. M.V.Klibanov, Carleman estimates and inverse problems in the last two decades, In: Surveys on solution methods for inverse problems, Springer, Vienna, 2000, 119 - 146.
  • 24. O. Poisson, Carleman estimates for the heat equation with discontinuous diffusion coefficients, Appl. Anal., 87 (2008), 1129-1144.
  • 25. M. Uesaka and M. Yamamoto, Carleman estimate and unique continuation for a structured population model, Appl. Anal., 95 (2016), 599-614.

 

Reader Comments

your name: *   your email: *  

Copyright Info: © 2017, Varadharaj Dinakar, et al., licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved